Home

Tvp2020 09 omslag kijk verder

Tijdschrift voor Psychiatrie 50 (2008) 10, 673 - 678

Case report

Chemotherapy during clozapine treatment. Increased risk of agranulocytosis?

A.R. van Gool, M.T. van der Velden, A.W. Oosten, E. van Meerten, W.M.A. Verhoeven, A.J.M. Loonen

summary
In a 37-year-old female, a combined treatment consisting of chemotherapy and radiation was considered for cervical cancer. However, she was using clozapine for the treatment of schizophrenia. As both clozapine and chemotherapy can induce decrease of white blood cell counts, we had to decide if clozapine and chemotherapy could be safely co-prescribed. Hypotheses concerning the mechanisms underlying clozapine-induced decrease of white blood cell counts and case reports on combining chemotherapy and clozapine are discussed. After cessation of clozapine the psychosis recurred despite treatment with risperidone. The decision was made to administer radiotherapy only and to reinstate the treatment with clozapine. The radiotherapy treatment went according to plan and the psychosis receded.

keywords agranulocytosis, chemotherapy, clozapine